My doctor put me on metformin about a month ago for my PCOS and lately I've been noticing that a lot of things don't taste right. Things I have loved my entire life taste weird and sometimes even so gross I can't eat them. The metformin is the only thing that has changed. Could it be causing that? Thank you for the help.
Minor Side Effects
Some of the side effects that can occur with metformin may not need medical attention. As your body adjusts to the medicine during treatment these side effects may go away. Your health care professional may also be able to tell you about ways to reduce or prevent some of these side effects. If any of the following side effects continue, are bothersome or if you have any questions about them, check with your health care professional:
Acid or sour stomach
excess air or gas in the stomach or intestines
loss of appetite
+++ metallic taste in the mouth+++
passing of gas
stomach upset or pain
+++ bad, unusual, or unpleasant (after) taste+++
change in taste
difficulty with moving
discoloration of the fingernails or toenails
Ha! I can laugh, because after 3+ years my "taster" is still out of kilter! The first 2 weeks on Metformin just the THOUGHT of eating any kind of chicken gagged me! I got past that, but to this day any beef dish tastes faintly of liver, bacon may gag me one day (do to the salt) and be fine the next, my asparagus tastes like I have a copper penny in my mouth. Again, starting Day 1, I have unusual intestinal gas, no matter what I eat. Momma swears that crushed ice gives me gas! I am Type 2 Diabetic, I have learned to live with and laugh at the med that helps me. Hope I made you smile. :-)
I've been on Metformin for at least two months and I'm noticing the same thing myself. Especially with canned soup and certain meats.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.